Hail, Campbell
- When
- April 23, 4:00 PM EST to 4:30 PM EST
- Where
- Campbell County, Caryville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.300, -84.217
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 23, 2:00 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT FRI APR 23 2004 .SHORT TERM (TONIGHT THRU SATURDAY)...TWO AREAS OF CONVECTION...ONE ON THE PLATEAU AND ONE STILL OVER MIDDLE TN...MAKING INITIAL POPS A TOUGH CALL. FEELING AT THIS TIME IS THAT CONVECTION WILL HOLD TOGETHER BETTER THAN LAST NIGHT...AND SO WENT LIKELY POPS FOR THE EVENING HOURS OVER MOST OF THE AREA. IF CONVECTION FALLS APART BY 6 PM...WILL NEED TO UPDATE FORECAST AND LOWER POPS QUICKLY. OTHERWISE...LOOKING AT A COOL FRONT MOVING SOUTH THROUGH THE AREA OVERNIGHT...THEN IT SITS JUST SOUTH OF THE AREA TOMORROW. WENT WITH CHANCE POPS FOR SATURDAY. TEMPS FROM GUIDANCE SEEMED REASONABLE AND DID NOT DIFFER MUCH. SHOULD SEE LOTS OF CLOUDS AROUND...BUT DEFINITELY SOME BREAKS THAT WILL ALLOW SOME HEATING AS WELL. .LONG TERM (SATURDAY NIGHT THRU FRIDAY)...DIFFICULT TO PIN DOWN WHERE ANY SHOWERS AND STORMS MIGHT DEVELOP SAT NIGHT INTO EARLY SUNDAY ...WITH CURRENT FORECAST AND GRIDS REASONABLE AS WELL AS CLOSE TO A MOS BLEND OF POPS. HOWEVER...BY SUNDAY AFTERNOON AND EVENING A STRONGER COLD FRONT WILL BE APPROACHING FROM THE WEST...AND THERE IS ALSO A PERIOD OF GOOD UPPER LEVEL SUPPORT SUGGESTED BY BOTH THE ETA AND GFS MODELS GENERALLY FROM SUNDAY EVENING TO EARLY MONDAY MORNING. THUS...POPS AND QPF WERE INCREASED FOR THAT PERIOD UP TO 70%...WITH HIGH CHANCE POPS EITHER SIDE OF A 01Z-07Z MON TIMEFRAME. SUFFICENT INSTABILITY AND LIFT TO WARRANT THUNDERSTORM WORDING...AND A FEW STRONG STORMS MAY OCCUR. OTHERWISE...SLIGHT CHANCE POPS WERE CARRIED A BIT LONGER...MAINLY FOR SWRN VA AND EXTREME NE TN...INTO MONDAY EVENING AND AGAIN ON TUESDAY AS COLD POOL ALOFT MOVES IN AND PRODUCES SOME DAYTIME INSTABILITY. LINGERING LOW LEVEL MOISTURE WAS BEST OVER SWRN VA WHERE MODELS GENERATED SOME VERY LIGHT QPF...BUT STILL JUST SLIGHT CHANCE POPS FOR LIGHT SHOWERS (KEPT AS LIQUID FOR NOW). HIGH PRESSURE KEEPS US DRY FROM MID WEEK ON...WITH A WARMUP AFTER A COOLER MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 62 81 61 79 / 60 30 20 40 KNOXVILLE, TN 61 78 60 77 / 60 30 30 40 BRISTOL, TN 58 77 56 75 / 60 30 30 40 OAK RIDGE, TN 60 77 60 76 / 60 30 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SP/TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 AM EDT FRI APR 23 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-241000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 AM EDT (500 AM CDT) FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY ON SUNDAY...BRINGING A CHANCE FOR SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Knoxville radar (KMRX), 75 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389527, 5389528.